Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Having diarrhea. Should I stop taking norvas, coreg, potassium chloride and chlothadine?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1829 Questions
my new digestive doctor wants me to stop my norvas, losartan potassium, coreg , potassium chloride and chlothadine, metformin and glipizide cold XXXXXXX to see if they are causing the 11 months of daily explosive diarheaa. iam leery of going cold XXXXXXX on the bp meds!
Posted Thu, 4 Apr 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 1 hour later
As per literature,few anti hypertensive drugs will cause diarrhoea.So,your digestive doctor asked to stop these drugs.
Are you diabetic too? Metformin and glipizide are used in diabetes.
As you are having diarrhoea since May11,2012 ,it comes under Chronic diarrhoea.
Diabetes itself can cause Chronic diarrhoea.Please keep blood sugar levels under control.
Do not drink tea,coffee or cool drinks.
Please take antibiotic containing Ofloxacin with Ornidazole.Add Pre and probiotic capsule too.
Please consult your physician for BP drugs which do not cause diarrhoea.
If diarrhoea continues inspite of above efforts,go for a COLONOSCOPY.
If you have any doubts,i will clarify further
Wish you good health and speedy recovery

Above answer was peer-reviewed by
Follow-up: Having diarrhea. Should I stop taking norvas, coreg, potassium chloride and chlothadine? 21 minutes later
t2 on meds- my last a1c in december was 5.9. has never been above 6.0 in 17 years
you say very few anti-hypertenisve drugs cause diaraheea yet you say ask digestive person for BP drugs that do not cause it????
had colonscopy in XXXXXXX 2012. it was fine and the diarehea had just started
i have not had coffee, tea, soft drinks, caffeine in over 4 years

you did not answer my primary question which was he wants me to STOP norvas, coreg, potassium choride, lostaran potassium, chlorthadine, metformn and glipizide COLD TURKEY!!!! from what I read you don't do that with the BP meds- EVER!!!

i am asking for confirmation of that- or ........
Answered by Dr. Hari Charan Perigela 41 minutes later
Cold XXXXXXX is abruptly stopping a drug or giving up a habit.
For hypertension(high BP) and diabetes ,you have to take drugs through out your life.So,you cannot stop drugs abruptly.You can replace them.
Norvas, coreg, potassium chloride , losartan potasium, chlorthadine,Glipizide and metformin cause diarrhoea.
But,prescribing a drug for high BP depends on many factors like age,associated conditions like diabetes,heart disease etc.So,i asked you to XXXXXXX physician.I routinely start with Amlodipine drug and the dose is adjusted depending on BP.You can go for Ramipril/Diltiazem.Less gastro intestinal complaints were registered with these drugs in my patients.
I request you not to stop the drugs for BP and Diabetes abruptly(COLD TURKEY).Please replace them.
Hope i answered your query.
If you have any questions further,i will clarify.
Wish you good health
Above answer was peer-reviewed by
Follow-up: Having diarrhea. Should I stop taking norvas, coreg, potassium chloride and chlothadine? 1 hour later
thank you. he wanted me to do this to see if the drugs were causing the diarheaa or my food. i was to stop all meds COLD XXXXXXX for 2 weeks, then go on a white diet of just chicken, XXXXXXX soup and water- nothing with gluten. my primary and cardio have not responded but i am NOT going to do it. i am not going to stop all my meds cold XXXXXXX my endo is okay with stopping met and glip for a week but again not one other doctor has taken the time to return MY calls. my decision is not to do it- and this new digestive guy will need to understand. i had been on zestril for over 10 years and got a bad sore throat in 12-11 and was misdiagnosed at ER and taken off it. 10 months later in 9-12 the kidney doctor put me on the losartan, potassium chlor- i had been put on norvasc by primary in march 2012 and couldn't get below 150.

so thanks....unfortunately specialists don't always read the whole chart or study it and understand the WHOLE picture.

Answered by Dr. Hari Charan Perigela 10 minutes later
Because of chronic diarrhoea,electrolytes particularly potassium will be lost and so potassium chloride was prescribed.

Get your Serum potassium levels checked and you can stop potassium chloride if it is normal.

You can take one BP drug and stop others.

If your BP is not coming below 150,you have to rule out a condition called good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor